Will accutane stunt my growth?

Patient

Q: Can accutane stunt growth? I am 15 years old and probably not done growing. I just started accutane. 40mg a day for 8 weeks. Will this affect my growth?

Doctor

A:   Thank you for your question. Isotretinoin (Accutane) is a medication commonly used yo treat severe acne. According to current drug information, isotretinoin can cause growth retardation in younger teens as it can slow the growth of long bones. If you ate concerted about this then it is best that you contact your doctor to find a safer alternative.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I have been going through a very bad acne so doctor suggested me to use faceclin and its working as well but the spot...

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews